MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A1040-120
Medical Device Problem Codes Material Rupture (1546); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat an occluded, heavily calcified, mildly tortuous popliteal artery using a 4gx25cm hi-torque (ht) command 14 guidewire and a 2.0x20mm armada 14 xt balloon dilatation catheter (bdc).The ht command guidewire and armada 14 bdc stuck together during removal and were withdrawn as one unit.A 4.0x120mm armada 14 percutaneous transluminal angioplasty (pta) bdc was to be used in the heavily calcified, mildly tortuous left interior tibial.During advancement of the armada 14 pta bdc, resistance was met due to anatomy.Once at the lesion, the armada 14 pta bdc was inflated once to 6 atmospheres and collapsed on itself like an accordion.The procedure was terminated and it is unknown if other devices were used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional devices referenced in b5 are filed under separate medwatch report numbers.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported difficulty advancing was not tested due to the condition of the returned unit and the difficulty was related to procedural circumstances.The ¿balloon collapsing¿ was not confirmed as the balloon catheter was inflated and maintained pressure with no issues.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and observations from the returned analysis, the difficulty advancing and reported difficulty of the ¿balloon collapsing¿ during inflation was likely due to challenging anatomical conditions which were reported as occluded, heavily calcified, and mildly tortuous.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 correction: medical device problem code 1546 removed, 2889 added.
 
Event or Problem Description
Subsequently, there were no reports of a balloon rupture, only that the armada 14 bdc collapsed on itself like an accordion.No additional information was provided.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22362266
Report Number2024168-2025-06701
Device Sequence Number18217857
Product Code LIT
UDI-Device Identifier08717648155888
UDI-Public(01)08717648155888(11)240322(17)270831(10)4032241
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1040-120
Device Catalogue NumberA1040-120
Device Lot Number4032241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown